Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 12, NWS Hastings, NE

May 24, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at May 24, 2011, 2:59 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at May 25, 2011, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 2:59 PM CDT (19:59 UTC)
In effect from
May 25, 2011, 7:00 AM CDT
Expired
May 25, 2011, 7:00 PM CDT
In force
12 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS73 KGID 241959
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
259 PM CDT TUE MAY 24 2011

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A DEEP LOW PRESSURE SYSTEM WILL BE EAST OF THE AREA BY EARLY
WEDNESDAY MORNING. ON THE BACKSIDE OF THE LOW PRESSURE...
LOOK FOR STRONG NORTH WINDS TO SET UP BY MID MORNING...AT
TIMES GUSTING CLOSE TO 50 MPH. SUSTAINED WINDS WILL EASILY BE 
IN THE 30 MPH RANGE.

NEZ039-046-060-061-072-073-082-083-250400-
/O.NEW.KGID.WI.Y.0012.110525T1200Z-110526T0000Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY...
ELWOOD...HOLDREGE...BEAVER CITY...ALMA
259 PM CDT TUE MAY 24 2011

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. 

* STRONG WINDS WILL DEVELOP AROUND SUNRISE...AND LAST THROUGH THE
  DAY. THE WINDS WILL SUBSIDE BELOW ADVISORY LEVELS AROUND 7 PM. 

* SUSTAINED NORTH WINDS NEAR 30 MPH...WITH GUSTS OF 45 TO 50 MPH
  SHOULD BE EXPECTED THROUGHOUT THE DAY. 

* MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A
  FIRM GRIP ON THE WHEEL AS YOU TRAVEL WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-006-017-018-NEZ040-041-047-048-062-063-074>076-084-085-
250400-
/O.NEW.KGID.WI.Y.0012.110525T1500Z-110526T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-GREELEY-NANCE-HOWARD-MERRICK-HALL-
HAMILTON-KEARNEY-ADAMS-CLAY-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...FULLERTON...ST. PAUL...
CENTRAL CITY...GRAND ISLAND...AURORA...MINDEN...HASTINGS...
CLAY CENTER...FRANKLIN...RED CLOUD
259 PM CDT TUE MAY 24 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. 

* STRONG WINDS WILL DEVELOP BY LATE MORNING...AND LAST THROUGH THE
  DAY. THE WINDS WILL SUBSIDE BELOW ADVISORY LEVELS AROUND 7 PM.

* SUSTAINED NORTH WINDS NEAR 30 MPH...WITH GUSTS OF 45 MPH SHOULD
  BE EXPECTED BY MID MORNING...AND THROUGH THE AFTERNOON. 

* MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A
  FIRM GRIP ON THE WHEEL AS YOU TRAVEL WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
576 
WWUS73 KGID 250237
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
937 PM CDT TUE MAY 24 2011

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A DEEP LOW PRESSURE SYSTEM WILL BE EAST OF THE AREA BY EARLY
WEDNESDAY MORNING. ON THE BACKSIDE OF THE LOW PRESSURE... LOOK
FOR STRONG NORTH WINDS TO SET UP BY MID MORNING...AT TIMES
GUSTING CLOSE TO 50 MPH. SUSTAINED WINDS WILL EASILY BE IN THE
30 MPH RANGE.

NEZ039-046-060-061-072-073-082-083-251100-
/O.CON.KGID.WI.Y.0012.110525T1200Z-110526T0000Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY...
ELWOOD...HOLDREGE...BEAVER CITY...ALMA
937 PM CDT TUE MAY 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY. 

* STRONG WINDS WILL DEVELOP AROUND SUNRISE...AND LAST THROUGH 
  THE DAY. THE WINDS WILL SUBSIDE BELOW ADVISORY LEVELS AROUND 7 
  PM. 

* SUSTAINED NORTH WINDS NEAR 30 MPH...WITH GUSTS OF 45 TO 50 MPH 
  SHOULD BE EXPECTED THROUGHOUT THE DAY. 

* MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A 
  FIRM GRIP ON THE WHEEL AS YOU TRAVEL WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-006-017-018-NEZ040-041-047-048-062-063-074>076-084-085-
251100-
/O.CON.KGID.WI.Y.0012.110525T1500Z-110526T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-GREELEY-NANCE-HOWARD-MERRICK-HALL-
HAMILTON-KEARNEY-ADAMS-CLAY-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...FULLERTON...ST. PAUL...
CENTRAL CITY...GRAND ISLAND...AURORA...MINDEN...HASTINGS...
CLAY CENTER...FRANKLIN...RED CLOUD
937 PM CDT TUE MAY 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
WEDNESDAY. 

* STRONG WINDS WILL DEVELOP BY LATE MORNING...AND LAST THROUGH 
  THE DAY. THE WINDS WILL SUBSIDE BELOW ADVISORY LEVELS AROUND 7 
  PM. 

* SUSTAINED NORTH WINDS NEAR 30 MPH...WITH GUSTS OF 45 MPH 
  SHOULD BE EXPECTED BY MID MORNING...AND THROUGH THE AFTERNOON. 

* MOTORISTS SHOULD BE PREPARED FOR THE STRONG WINDS AND KEEP A 
  FIRM GRIP ON THE WHEEL AS YOU TRAVEL WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
899 
WWUS73 KGID 250903
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
403 AM CDT WED MAY 25 2011

...STRONG WINDS EXPECTED TODAY...

.A DEEP LOW PRESSURE SYSTEM WILL CONTINUE TO SHIFT EAST ACROSS
THE PLAINS THIS MORNING...AND ON THE BACKSIDE OF THIS LOW
PRESSURE SYSTEM...STRONG NORTH WINDS ARE EXPECTED TO SET UP BY
MID MORNING. SUSTAINED SPEEDS OF 30 TO 35 MPH ARE EXPECTED...WITH
GUSTS NEAR 50 MPH POSSIBLE. WINDS WILL DIMINISH THIS EVENING.

KSZ007-019-NEZ049-064-077-086-087-251730-
/O.EXA.KGID.WI.Y.0012.110525T1500Z-110526T0000Z/
JEWELL-MITCHELL-POLK-YORK-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...OSCEOLA...YORK...
GENEVA...SUPERIOR...NELSON...HEBRON
403 AM CDT WED MAY 25 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* STRONG NORTH WINDS WILL DEVELOP BY LATE THIS MORNING...AND LAST
  THROUGH THE AFTERNOON HOURS. THE WINDS WILL SUBSIDE BELOW
  ADVISORY LEVELS EARLY THIS EVENING.

* WINDS WILL BE ON THE INCREASE THIS MORNING...WITH SUSTAINED
  SPEEDS OF 30 TO 35 MPH AND GUSTS NEAR 45 MPH POSSIBLE BY THIS
  AFTERNOON.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL AS YOU
  TRAVEL TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-006-017-018-NEZ074-084-251730-
/O.EXT.KGID.WI.Y.0012.110525T1200Z-110526T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-KEARNEY-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...MINDEN...FRANKLIN
403 AM CDT WED MAY 25 2011

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* STRONG NORTH WINDS WILL DEVELOP EARLY THIS MORNING...AND LAST
  THROUGH THE AFTERNOON HOURS. THE WINDS WILL SUBSIDE BELOW
  ADVISORY LEVELS EARLY THIS EVENING.

* WINDS WILL BE ON THE INCREASE THIS MORNING...WITH SUSTAINED
  SPEEDS OF 30 TO 35 MPH AND GUSTS NEAR 50 MPH POSSIBLE BY THIS
  AFTERNOON.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL AS YOU
  TRAVEL TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-046-060-061-072-073-082-083-251730-
/O.CON.KGID.WI.Y.0012.110525T1200Z-110526T0000Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY...
ELWOOD...HOLDREGE...BEAVER CITY...ALMA
403 AM CDT WED MAY 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* STRONG NORTH WINDS WILL DEVELOP EARLY THIS MORNING...AND LAST
  THROUGH THE AFTERNOON HOURS. THE WINDS WILL SUBSIDE BELOW
  ADVISORY LEVELS EARLY THIS EVENING.

* WINDS WILL BE ON THE INCREASE THIS MORNING...WITH SUSTAINED
  SPEEDS OF 30 TO 35 MPH AND GUSTS NEAR 50 MPH POSSIBLE BY THIS
  AFTERNOON.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL AS YOU
  TRAVEL TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ040-041-047-048-062-063-075-076-085-251730-
/O.CON.KGID.WI.Y.0012.110525T1500Z-110526T0000Z/
GREELEY-NANCE-HOWARD-MERRICK-HALL-HAMILTON-ADAMS-CLAY-WEBSTER-
INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...CENTRAL CITY...
GRAND ISLAND...AURORA...HASTINGS...CLAY CENTER...RED CLOUD
403 AM CDT WED MAY 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* STRONG NORTH WINDS WILL DEVELOP BY LATE THIS MORNING...AND LAST
  THROUGH THE AFTERNOON HOURS. THE WINDS WILL SUBSIDE BELOW
  ADVISORY LEVELS EARLY THIS EVENING.

* WINDS WILL BE ON THE INCREASE THIS MORNING...WITH SUSTAINED
  SPEEDS OF 30 TO 35 MPH AND GUSTS NEAR 45 MPH POSSIBLE BY THIS
  AFTERNOON.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL AS YOU
  TRAVEL TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADO
343 
WWUS73 KGID 251559
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1059 AM CDT WED MAY 25 2011

...STRONG WINDS EXPECTED TODAY...

.NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45
MPH...WILL CONTINUE SPREADING ACROSS THE AREA...THUS RESULTING IN A
WINDY DAY THROUGH THIS AFTERNOON. THESE WINDS WILL SUBSIDE BY LATE
THIS AFTERNOON...WITH MORE TRANQUIL CONDITIONS EXPECTED BY THIS EVENING.

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-260000-
/O.CON.KGID.WI.Y.0012.000000T0000Z-110526T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA...
FRANKLIN
1059 AM CDT WED MAY 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* NORTHERLY WINDS OF 25 TO 35 MPH...GUSTING AS HIGH AS 45
  MPH...WILL BE OBSERVED THROUGH THE AFTERNOON HOURS. 

* THESE WINDS WILL DIMINISH BY LATE AFTERNOON. 

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN 
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED 
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-260000-
/O.CON.KGID.WI.Y.0012.000000T0000Z-110526T0000Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
1059 AM CDT WED MAY 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* NORTHERLY WINDS OF 25 TO 35 MPH...GUSTING AS HIGH AS 45
  MPH...WILL BE OBSERVED THROUGH THE AFTERNOON HOURS. 

* THESE WINDS WILL DIMINISH BY LATE AFTERNOON. 

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN 
  ABOUT BY THE STRONG WINDS. ALSO...MOTORISTS SHOULD BE PREPARED 
  FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON THE WHEEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
863 
WWUS73 KGID 252358
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT WED MAY 25 2011

KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-260100-
/O.EXP.KGID.WI.Y.0012.000000T0000Z-110526T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON...
KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA...
FRANKLIN
658 PM CDT WED MAY 25 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

* WHILE BREEZY WINDS ARE EXPECTED THROUGH THE EARLY EVENING
  HOURS...EVENTUALLY BECOMING LIGHT OVERNIGHT...WIDESPREAD
  SUSTAINED WINDS OF 30 MPH OR GREATER ARE NOT EXPECTED TO
  CONTINUE...AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
  EXPIRE AT 7 PM CDT.

$$

KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-260100-
/O.EXP.KGID.WI.Y.0012.000000T0000Z-110526T0000Z/
JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-
YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
658 PM CDT WED MAY 25 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

* WHILE BREEZY WINDS ARE EXPECTED THROUGH THE EARLY EVENING
  HOURS...EVENTUALLY BECOMING LIGHT OVERNIGHT...WIDESPREAD
  SUSTAINED WINDS OF 30 MPH OR GREATER ARE NOT EXPECTED TO
  CONTINUE...AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
  EXPIRE AT 7 PM CDT.

$$

ROSSI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 24, 12:49 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 24, 12:49 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1249 PM CDT TUE MAY 24 2011

.AVIATION...18Z TAF. AN ACTIVE PERIOD FOR THE KGRI AREA AS LARGE
SCALE UPPER LEVEL LOW WORKS ACROSS KANSAS THROUGH THE FORECAST
PERIOD. THIS WILL BRING THUNDERSTORMS...MVFR TO IFR CONDITIONS...
AND STRONG WINDS TO THE AREA. INITIALLY...STRONG EAST/NORTHEAST
FLOW WILL PERSIST THIS AFTERNOON...THANKS IN PART TO THE WAKE OF
THIS MORNINGS PRECIPITATION. LOW CLOUDS WILL LIKELY REFORM WITH
MFVR CEILINGS COMING BACK. BEST SHOT AT THUNDERSTORMS LOOKS LIKE
IN THE EVENING AND EARLY OVERNIGHT AS THUNDERSTORM FIRE UP TO THE
SOUTH...AND SPREAD NORTHEAST. BY MID MORNING WEDNESDAY...STRONG
GRADIENT WINDS AND INCREASED ISALLOBARIC COMPONENT WITH STRONG
PRESSURE RISES WILL SET THE STAGE FOR STRONG NORTH WINDS...AS
WRAP AROUND RAIN MOVES INTO THE AREA ALL DAY WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 944 AM CDT TUE MAY 24 2011/

UPDATE...SVR THUNDERSTORM WATCH 353 HAS BEEN CANCELLED FOR NORTH
CENTRAL KANSAS. LARGE MESOSCALE CONVECTIVE VORTICITY MAXIMUM HAS
BEEN GENERATED WITH CONVECTION IN NORTH CENTRAL KANSAS. AS IT MOVES
EAST...WINDS ON THE BACKSIDE...OR WAKE WINDS...ARE GUSTING UP TO
40 MPH FROM THE NORTH/NORTHEAST. THIS IS OCCURRING FROM AROUND
HOLDREGE...TO SMITH CENTER...TO BELOIT...AND WILL LIKELY WORK EAST
ESPECIALLY INTO JEWELL/NUCKOLLS/WEBSTER COUNTIES. THESE SHOULD LAST
2 TO 3 HOURS BEFORE DIMINISHING. WILL BE ISSUANCE ANOTHER UPDATE
AROUND NOON TO CLEAN THINGS UP AND HOPEFULLY HAVE A LITTEL BETTER
HANDLE ON POTENTIAL LATER TODAY.

FLOOD WATCH CONTINUES.

PREV DISCUSSION... /ISSUED 655 AM CDT TUE MAY 24 2011/

UPDATE...FORECAST WAS UPDATED TO ADJUST POPS FOR ONGOING
CONVECTION AND TO ADD NEW SEVERE THUNDERSTORM WATCH THROUGH 2 PM
FOR NORTH CENTRAL KANSAS.

PREV DISCUSSION... /ISSUED 609 AM CDT TUE MAY 24 2011/

AVIATION...12Z TAF. TSTMS ARE THE MAIN CONCERN FOR THE TAF PERIOD.
MORNING CONVECTION WILL CONTINUE TO WORK ITS WAY NORTHEASTWARD
THIS MORNING AND HAVE FOUND IT DIFFICULT TO TRY TO PINPOINT ANY
DRY TIME FOR THE TAF PERIOD. CLOUD CIGS HAVE VARIED FROM LIFR TO
VFR AND HAVE SETTLED FOR MAINLY MVFR AND IFR FOR THE MAJORITY OF
THE TIME FRAME. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON AND EVENING WITH LARGE HAIL...DAMAGING WINDS AND VERY
HEAVY RAINFALL THE MAIN HAZARDS FROM THE STORMS. WINDS WILL BE
FROM AN EASTERLY DIRECTION FOR THE MOST PART TODAY BUT WILL BE
VARIABLE/STRONGER DURING THUNDERSTORMS. WINDS WILL SHIFT
NORTHEASTERLY TONIGHT. WIDESPREAD HEAVY RAINFALL WILL CONTINUE
INTO THE OVERNIGHT PERIOD TONIGHT.

PREV DISCUSSION... /ISSUED 339 AM CDT TUE MAY 24 2011/

DISCUSSION...MAIN FORECAST CONCERNS FOR THIS FORECAST LIE WITH
PRECIPITATION CHANCES TODAY THROUGH WEDNESDAY...ALONG WITH WINDS
ON WEDNESDAY.

WHAT LOOKS TO BE AN INTERESTING DAY IS GETTING OFF TO AN EARLY START
THIS MORNING...WITH SHOWERS AND ISOLATED THUNDERSTORMS HAVING MOVED
INTO THE CWA FROM THE WEST...WITH ADDITIONAL ACTIVITY NOT FAR BEHIND
ACROSS WRN KANSAS.  DRIVEN MAINLY BY LOWER/MID MOISTURE AND WARM AIR
ADVECTION...WILL HAVE TO KEEP AN EYE ON THESE THUNDERSTORMS THIS
MORNING...ESPECIALLY ACROSS ROUGHLY THE SWRN PORTIONS OF THE CWA
WHERE BETTER MID LEVEL LAPSE RATES AND INCREASED SHEAR AND ELEVATED
INSTABILITY RESIDE...BRINGING A THREAT FOR SEVERE THUNDERSTORMS.

ONCE WE CAN GET PAST THIS MORNINGS ACTIVITY...MAIN FOCUS WILL TURN
TO THIS AFTERNOON AND EVENING...WHEN MORE WIDESPREAD THUNDERSTORM
DEVELOPMENT IS EXPECTED.  MODELS NOT IN TOO BAD OF AGREEMENT WITH
THE MID/UPPER LEVEL PATTERN THROUGH THE DAY...SHOWING THE MAIN
TROUGH CONTINUING TO DIG THROUGH THE ROCKIES...EVENTUALLY DEVELOPING
INTO A CLOSED LOW AS IT EMERGES ONTO THE HIGH PLAINS LATER THIS
AFTERNOON AND EVENING AS THE MID/UPPER LEVEL JET ROUNDS THE SOUTHERN
EDGE AND NOSES INTO PORTIONS OF THE CENTRAL/SRN PLAINS.  MAIN AREA
OF DIFFERENCE BETWEEN MODELS CONTINUES TO LIE WITH THE SURFACE
FEATURES THROUGH THE DAY...AND MOST IMPORTANTLY FOR OUR CWA...WHERE
THE SFC LOW AND WARM FRONTAL BOUNDARY END UP.  MODELS RANGE FROM THE
SFC LOW DEEPENING ANYWHERE FROM SWRN KS TO DOWN INTO THE PANHANDLE
OF TX...AND THOSE DIFFERENCES CONTINUE AS THE SFC LOW SHIFTS OUT THE
E/NE...RESULTING IN VARIATIONS WITH HOW CLOSE THE CWA THE FRONTAL
BOUNDARY ENDS UP.  THIS HAS A BIG IMPACT ON THE AMOUNT OF
INSTABILITY THAT NOSES BACK INTO THE CWA...RANGING FROM AROUND 1500
J/KG FROM THE 00Z NAM TO NEAR 4000 J/KG FROM THE GFS.  ANOTHER
WRENCH IN THIS WHOLE THING IS WHAT IMPACT THE CURRENT CONVECTION IS
GOING TO HAVE ON ACTIVITY LATER TODAY AND NORTHWARD PROGRESS OF THE
SFC FRONT...AND A LOT WILL DEPEND ON HOW FAR EAST IT GETS AND HOW
LONG IT LINGERS ON.  SO WHILE THE MAIN SHOW TODAY IS EXPECTED TO BE
TO THE SOUTH OF THE CWA...CERTAINLY CANT RULE OUT AT LEAST SOUTHERN
PORTIONS OF THE CWA SEEING AN PRETTY ACTIVE AFTERNOON/EVENING. FEEL
THAT HWO HAD A GOOD HANDLE ON THINGS...SO WONT MAKE A LOT OF
CHANGES...AND WILL KEEP THE LARGER HAIL/TORNADO MENTION GOING WITH
PARAMETERS CONTINUING TO POINT TO THAT POSSIBILITY.
UNFORTUNATELY...THERE ARE PLENTY OF DETAILS THAT WILL HAVE TO BE
IRONED OUT AS THINGS BECOME MORE CLEAR THROUGH THE DAY...ESP WHERE
THE BOUNDARIES ULTIMATELY END UP.

AS WE GET INTO TONIGHT AND WEDNESDAY...THE THREAT FOR SEVERE WEATHER
WILL CONTINUE BUT PRIMARY CONCERN WILL TURN MORE TO HYDRO...AS
HEAVIER RAIN IS EXPECTED ACROSS A GOOD PORTION OF THE CWA.  MODELS
HAVE BEEN FAIRLY CONSISTENT WITH THE MAIN MID/UPPER LEVEL LOW
SHIFTING EAST ACROSS KS DURING THE OVERNIGHT HOURS...LEAVING THE CWA
ON THE NORTHERN SIDE IN AN AREA OF INCREASED MID/UPPER LEVEL
DEFORMATION/FRONTOGENETICAL FORCING.  PREVIOUS SHIFT HOISTED A FLOOD
WATCH FOR THE ENTIRE CWA...AND SEE NO REASON TO REMOVE ANY COUNTIES
AT THIS POINT WITH MODELS SHOWING AT TIMES HEFTY QPF VALUES AND WITH
MOST OF THE CWA SITTING IN THE DAY 1 SLIGHT RISK EXCESSIVE RAINFALL
OUTLOOK.  WEDNESDAY IS JUST LOOKING LIKE IT WILL BE A MISERABLE DAY
ACROSS A MAJORITY OF THE CWA...AS THE UPPER LEVEL LOW CONTINUES TO
LUMBER EAST...EVENTUALLY CROSSING THE MO RIVER WEDNESDAY EVENING.
THIS MEANS CONTINUED PRECIPITATION /WHICH SHOULD TO START TO SHOW
SIGNS OF DIMINISHING LATE IN THE AFTERNOON/...PLENTY OF CLOUD
COVER...AND COOLER TEMPERATURES WITH HIGHS ONLY IN THE 50S/60S.  TO
ADD TO THIS...THANKS TO A DEEPENED SFC LOW OVER KANSAS AND HIGH
PRESSURE TRYING TO BUILD IN FROM THE NORTH...A TIGHT PRESSURE
GRADIENT IS EXPECTED TO BRING STRONG NORTHERLY WINDS THROUGH THE
DAY.  DID BUMP UP SPEEDS SOME...AND IT IS POSSIBLE THAT SOME OF THE
CWA WILL NEED A WIND ADV...BUT CHOSE TO HOLD OFF ON ANY HEADLINES AT
THIS POINT IN TIME AS IT IS THREE PERIODS OUT.

OTHER THAN A FEW LINGERING POPS WEDNESDAY EVENING...DRY CONDITIONS
ARE EXPECTED TO RETURN AND CONTINUE ON INTO THURSDAY.  THE PLAINS
SIT UNDER THE INFLUENCE OF SHORTWAVE RIDGING BEHIND TODAYS
SYSTEM...AND ANOTHER UPPER LEVEL TROUGH SHIFTING INTO THE ROCKIES.
WITH HIGH PRESSURE BECOMING THE PRIMARY SFC FEATURE...WINDS WILL
DIMINISH...AND WHILE THERE WONT BE A BIG JUMP UP IN TEMPERATURES
EVEN WITH CLEARING SKIES...IT WILL BE PRETTY NICE DAY WITH HIGHS
REACHING INTO THE MID 60S TO NEAR 70 DEGREES.

UNFORTUNATELY THIS A SHORTLIVED BREAK...AS THE NEXT CHANCE FOR
PRECIPITATION ARRIVES LATE THURSDAY NIGHT AND INTO FRIDAY.  THIS
UPPER LEVEL LOW PRESSURE SYSTEM EXPECTED TO REMAIN JUST OFF TO THE
NORTH OF THE CWA...BUT AS THE TROUGH AXIS SWINGS THROUGH AND PUSHES
A SFC COLD FRONT THROUGH THE REGION...CANT RULE OUT SHOWERS AND FEW
THUNDERSTORMS.  NOT EXPECTING SEVERE WEATHER AS BEST INSTABILITY IS
WELL TO THE SOUTH OF THE CWA.  HIGHS EXPECTED TO REACH INTO THE
UPPER 60S TO MID 70S.

NO CHANGES MADE TO SATURDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, May 24, 9:41 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
941 AM CDT TUE MAY 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
941 AM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS ARE POSSIBLE THIS MORNING ALONG WITH SOME THUNDERSTORMS.
WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH THROUGH THE
MORNING.

THIS AFTERNOON AND TONIGHT...THUNDERSTORMS WILL BECOME MORE
WIDESPREAD ACROSS THE OUTLOOK AREA...WITH SEVERE WEATHER ALSO
EXPECTED DURING THIS TIME PERIOD. THE POTENTIAL EXISTS FOR HAIL
LARGER THAN GOLF BALLS AND DAMAGING WINDS OF 70 MPH. TORNADOES
WILL ALSO BE POSSIBLE NEAR ANY SURFACE BOUNDARY...BUT ESPECIALLY
ALONG AND SOUTH OF A LINE FROM HEBRON NEBRASKA TO PHILLIPSBURG
KANSAS.

HEAVY RAINFALL IS EXPECTED OVER SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS THROUGH TONIGHT. FLOODING WILL BE POSSIBLE AND AS A
RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK
AREA. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...HEAVY RAINFALL IS EXPECTED TO CONTINUE ACROSS THE
OUTLOOK AREA. FLOODING WILL BE POSSIBLE AND AS A RESULT...A FLOOD
WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. PLEASE SEE THE
LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS.

WINDY CONDITIONS ARE ALSO FORECAST ACROSS THE OUTLOOK AREA
WEDNESDAY AFTERNOON AND EVENING...WITH SUSTAINED NORTH WINDS OF
25 TO 35 MPH AND GUSTS NEAR 45 MPH POSSIBLE.

FINALLY...ADDITIONAL THUNDERSTORM CHANCES WILL RETURN LATE
THURSDAY NIGHT INTO FRIDAY...AND AGAIN SATURDAY NIGHT. TOO MUCH
UNCERTAINTY EXISTS AT THIS POINT TO DETERMINE THE THREAT FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION AT ANY POINT
TODAY...BUT MAINLY THIS AFTERNOON AND EVENING. PLEASE REPORT ANY
SEVERE WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 24, 9:27 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 AM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       RED CLOUD               40.09N 98.52W
05/24/2011  M1.25 INCH       WEBSTER            NE   CO-OP OBSERVER

            RAINFALL SINCE 7 AM THIS MORNING.

&&

JGUERRER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:02 AM CDTSpecial Weather StatementGIDRooks28 min
May 24, 6:31 AM CDTSpecial Weather StatementGIDRooks29 min
May 24, 6:43 AM CDTSpecial Weather StatementGIDPhillips32 min
May 24, 7:00 AM CDTSpecial Weather StatementGIDRooks30 min
May 24, 7:32 AM CDTSpecial Weather StatementGIDOsborne43 min
May 24, 7:49 AM CDTSevere Thunderstorm WarningGIDMitchell, Osborne41 min
May 24, 8:18 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell27 min
May 24, 8:26 AM CDTSevere Thunderstorm WarningGIDMitchell18 min
May 24, 5:46 PM CDTSpecial Weather StatementGIDMitchell, Osborne29 min
May 24, 6:03 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne42 min
May 24, 6:50 PM CDTAreal Flood AdvisoryGIDOsborne4 hr

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.